Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Benjamin Rossman, Associate Professor of Computer Science

Benjamin Rossman

My research interests lie in computational complexity and logic, specifically the areas of circuit complexity (the quest for lower bounds in combinatorial models of computation) and finite model theory (the study of logical definability on finite structures). My work is supported by NSERC Discovery and Accelerator Grants, the Ontario Early Researcher Award, and a Sloan Research Fellowship.

Contact Info:
Office Location:  Room D110, LSRC, 308 Research Drive, Durham, NC 27708
Office Phone:  (919) 660-6516
Email Address: send me a message
Web Page:

Teaching (Spring 2024):

    North Building 311, TuTh 03:05 PM-04:20 PM
Office Hours:

Please email me for office hours.

Ph.D.Massachusetts Institute of Technology2010
Recent Publications   (More Publications)

  1. He, W; Rossman, B, Symmetric Formulas for Products of Permutations, Leibniz International Proceedings in Informatics, Lipics, vol. 251 (January, 2023), ISBN 9783959772631 [doi]  [abs]
  2. Kush, D; Rossman, B, TREE-DEPTH AND THE FORMULA COMPLEXITY OF SUBGRAPH ISOMORPHISM, Siam Journal on Computing, vol. 52 no. 1 (January, 2023), pp. 273-325 [doi]  [abs]
  3. Cavalar, BP; Kumar, M; Rossman, B, Monotone Circuit Lower Bounds from Robust Sunflowers., Algorithmica, vol. 84 no. 12 (January, 2022), pp. 3655-3685 [doi]  [abs]
  4. Rossman, B, Shrinkage of decision lists and DNF formulas, Leibniz International Proceedings in Informatics, Lipics, vol. 185 (February, 2021), ISBN 9783959771771 [doi]  [abs]
  5. Kawarabayashi, KI; Rossman, B, A polynomial excluded-minor approximation of treedepth, Journal of the European Mathematical Society, vol. 24 no. 4 (January, 2021), pp. 1449-1470 [doi]  [abs]
Recent Grant Support

  • NSF Student Travel Grant for 2023 Conference on Computational Complexity, National Science Foundation, 2023/06-2024/05.      
  • Rossman Alfred P. Sloan Foundation Fellowship (transfer), Alfred P. Sloan Foundation, 2020/01-2021/09. 
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320